MAUDE Adverse Event Report: MEDTRONIC, INC EXPORT AP ASPIRATION CATHETER; CATHETER, EMBOLECTOMY

MEDTRONIC, INC EXPORT AP ASPIRATION CATHETER; CATHETER, EMBOLECTOMY
Catalog Number EXPORTAP
Medical Device Problem Code Aspiration Issue (2883)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
There was no damage noted to packaging of the exportap aspiration catheter.The device was removed from packaging per ifu and inspected with no issues noted.The catheter was not prepped per ifu.It was reported that the device failed to aspirate completely.The stylette was removed prior to the attempted aspiration.No resistance was encountered when advancing the device and no force was applied during delivery.The intended lesion was in the mid diagonal branch, had mild tortuosity, severe calcification and 100% stenosis.After four unsuccessful attempts to aspirate using the catheter, the catheter was replaced with another medtronic device and the procedure was completed successfully.No injury reported.
 
Additional Manufacturer Narrative
Product analysis: as received no noticeable defects were noted.Under close visual inspection damage to the proximal wire lumen exit port was noted.The wire lumen was stressed, indicating the use of a guide wire in the wire lumen.During aspiration testing the catheter aspirated water into an in-house syringe without issues.If information is provided in the future, a supplemental report will be issued.

Brand Name
EXPORT AP ASPIRATION CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7380589
Report Number1220452-2018-00029
Device Sequence Number16452105
Product Code DXE
UDI-Device Identifier00613994431745
UDI-Public00613994431745
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K120808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2019
Device Catalogue NumberEXPORTAP
Device Lot Number0008787702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1